Please use this identifier to cite or link to this item:
http://acervodigital.unesp.br/handle/11449/17111
- Title:
- Traveling waves in the Lethargic Crab Disease
- Universidade Estadual Paulista (UNESP)
- Univ Nacl Autonoma Mexico
- Universidade Federal do Paraná (UFPR)
- 0096-3003
- PAPIIT
- Fundação de Amparo à Pesquisa do Estado de São Paulo (FAPESP)
- Conselho Nacional de Desenvolvimento Científico e Tecnológico (CNPq)
- Companhia de Desenvolvimento Industrial e de Recursos Minerais de Sergipe (CODISE)
- Fundação para o Desenvolvimento da UNESP (FUNDUNESP)
- Coordenação de Aperfeiçoamento de Pessoal de Nível Superior (CAPES)
- PAPIIT: IN08607-UNAM
- FAPESP: 05265-1/2007
- CNPq: 478544/2007-3
- CNPq: 571334/2008-3
- FUNDUNESP: 00807/2010-DFP
- CAPES: 01/2007
- Since 1997, the Lethargic Crab Disease (LCD) has decimated native populations of the mangrove land crab Ucides cordatus (Decapoda: Ocypodidae) along the Brazilian coast, spreading preferentially in the North-South direction and showing a periodic epidemic behavior. To study the spatial dissemination of LCD between estuaries, we propose a mathematical model using a system of partial differential reaction-diffusion equations. After a suitable change of variables, an analysis of the model shown that it presents four possible scenarios, namely, the trivial equilibrium, the disease-free equilibrium, endemic equilibrium, and limit cycles arising from a Hopf bifurcation. The threshold values depend on the basic reproductive number of crabs and fungi, and on the contact rate between these two population, modeled through mass action law. The existence of traveling wave solutions connecting disease free-equilibrium and endemic equilibrium is analyzed and the minimum wave speed for disease propagation obtained. A sensitivity analysis of the wave speed related to model parameters enables an understanding of how LCD can be controlled. (C) 2012 Elsevier B.V. All rights reserved.
- 1-Jun-2012
- Applied Mathematics and Computation. New York: Elsevier B.V., v. 218, n. 19, p. 9898-9910, 2012.
- 9898-9910
- Elsevier B.V.
- Partial differential equations
- Traveling waves
- Wave speed
- Control
- http://dx.doi.org/10.1016/j.amc.2012.03.076
- Acesso restrito
- outro
- http://repositorio.unesp.br/handle/11449/17111
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.